Alert archive / Florida / Special Marine Warnings in 2008
Special Marine Warning 21, NWS Tallahassee, FL
NWS Tallahassee, FL issued this special marine warning at Feb 22, 2008, 11:33 PM EST. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 22, 2008, 11:33 PM EST (04:33 UTC)
- Expired
- Feb 23, 2008, 12:30 AM EST
- In force
- 57 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
What forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this special marine warning went out at Feb 22, 8:41 PM EST, 2 hours 52 minutes earlier.
Area forecast discussion, Feb 22, 8:41 PM EST, 2 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
841 PM EST FRI FEB 22 2008
...FLOOD WATCH IN EFFECT THROUGH SATURDAY MORNING...
...AREAS OF DENSE FOG EXPECTED ONCE AGAIN TONIGHT...
.DISCUSSION...THE SEVERE THUNDERSTORM WATCH FOR OUR COUNTIES
WAS CANCELLED BEFORE ITS SCHEDULED EXPIRATION TIME. A FEW SEVERE
THUNDERSTORM WARNINGS WERE ISSUED EARLY IN THE AFTERNOON. HOWEVER...
THE STORMS WEAKENED AND THE FOCUS SHIFTED TO BECOME MORE OF A
FLOODING EVENT...ESPECIALLY SINCE THE GROUND WAS ALREADY SATURATED
FROM YESTERDAYS RAINS ASSOCIATED WITH THE WARM FRONT. THE FLOOD
WATCH WILL REMAIN IN EFFECT OVERNIGHT AND FLOOD WARNINGS HAVE BEEN
ISSUED FOR ALL OF OUR PANHANDLE COUNTIES WEST OF THE APALACHICOLA
RIVER UNTIL EARLY SATURDAY MORNING. AN URBAN AND SMALL STREAM FLOOD
ADVISORY IS IN EFFECT FOR MOST COUNTIES EAST OF THE RIVER UNTIL LATE
THIS EVENING FOR MINOR LOW LYING FLOODING INCLUDING WATER COVERING
A FEW ROADS. A FEW RIVER WARNINGS HAVE BEEN ISSUED AS WELL. THE RAIN
WILL BEGIN TO TAPER OFF FROM WEST TO EAST OVERNIGHT AND WILL UPDATE
ZONES TO EMPHASIZE A DIMINISHING TREND. AREAS OF DENSE FOG ARE
FORECAST TO DEVELOP IN THE WAKE OF THE RAIN AND IS ALREADY MENTIONED
IN ZONES.
HERE ARE SOME 2-DAY STORM TOTAL RAINFALL AMOUNTS THROUGH 01Z THIS
EVENING FROM AREA ASOS LOCATIONS INCLUDE.
TALLAHASSEE FL 6.48
MARIANNA FL 5.67
VALDOSTA GA 4.78
PANAMA CITY FL 3.63
DOTHAN AL 2.97
ALBANY GA 2.66
PERRY FL 1.57
CROSS CITY FL 0.44
APALACHICOLA FL 0.01
&&
.MARINE...WINDS AT THE PANAMA CITY BUOY ARE UNDER 10 KNOTS AND THUS
UNDER FORECAST. THE GRADIENT IS WEAK ACROSS THE WATERS AND WILL TRIM
BACK FIRST PERIOD WINDS BELOW SCEC LEVELS AND SCALE BACK SEA HEIGHTS
SLIGHTLY.
&&
.AVIATION...A LARGE BAND OF RAIN WILL CONTINUE TO WORK ITS WAY
ACROSS THE AREA OVERNIGHT. MVFR VSBY AND CIGS WILL BE COMMON, BUT
IFR OR LOWER CONDITIONS ARE EXPECTED TO DEVELOP LATER TONIGHT.
CLEARING FROM E TO W WILL OCCUR DURING THE LATE MORNING AND EARLY
AFTERNOON HOURS WITH VFR AT THE TERMINALS BY 16-18Z.
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
AL...FLOOD WATCH THROUGH SATURDAY MORNING FOR ALL ZONES.
GA...FLOOD WATCH THROUGH SATURDAY MORNING FOR ALL ZONES.
FL...FLOOD WATCH THROUGH SATURDAY MORNING FOR ALL ZONES EXCEPT...
MADISON...TAYLOR...LAFAYETTE AND DIXIE.
GM...NONE.
&&
BARRY/WOOLHazardous weather outlook, Feb 22, 1:02 PM EST, 10 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 102 PM EST FRI FEB 22 2008 ...SEVERE THUNDERSTORM WATCH 74 IN EFFECT UNTIL 8 PM EST THIS EVENING FOR PORTIONS OF SOUTHWEST AND SOUTH-CENTRAL GEORGIA AND PORTIONS OF THE EASTERN FLORIDA PANHANDLE AND WESTERN BIG BEND... ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161- GMZ730-750-755-765-770-775-231900- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON- HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON- JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN- CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL- IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 102 PM EST FRI FEB 22 2008 /1202 PM CST FRI FEB 22 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...AND ADJACENT COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT... ...SEVERE THUNDERSTORM WATCH 74 IN EFFECT UNTIL 8 PM EST THIS EVENING FOR PORTIONS OF SOUTHWEST AND SOUTH-CENTRAL GEORGIA AND PORTIONS OF THE EASTERN FLORIDA PANHANDLE AND WESTERN BIG BEND... A STRONG LING OF SHOWERS AND THUNDERSTORMS EXTENDING NORTHEAST TO SOUTHWEST WILL SLOWLY PUSH EAST ACROSS THE AREA THROUGH TONIGHT. SOME OF THESE STORMS MAY BE SEVERE WITH DAMAGING WINDS AND HAIL. AN ISOLATED TORNADO CAN ALSO NOT BE RULED OUT. IN ADDITION TO THE SEVERE WEATHER...SOME OF THE RAINFALL MAY ONCE AGAIN BE QUITE HEAVY. MANY LOCAL RIVERS ARE ALREADY RUNNING HIGH AND ADDITIONAL RAINFALL IS LIKELY TO RESULT IN MORE FLOODING ISSUES. SEE LOCAL FLOOD STATEMENTS FOR DETAILS ON HEIGHT AND TIMING OF RIVER CRESTS. IN ADDITION TO THE RIVERS...WIDESPREAD RAINFALLS BETWEEN TWO AND FIVE INCHES WITH LOCALLY HIGHER AMOUNTS OCCURRED ON THURSDAY. AFTER THIS RAINFALL THE GROUND HAS BECOME SATURATED IN MANY LOCATIONS MAKING THE THREAT OF FLOODING FROM LOCALIZED DOWNPOURS HIGHER THAN NORMAL. THERE IS A HIGH RISK OF RIP CURRENT TODAY ALONG THE EASTERN FLORIDA PANHANDLE AND FLORIDA BIG BEND BEACHES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... A COLD FRONT WILL EXIT THE FORECAST AREA SATURDAY BRINGING TO AN END ANY LINGERING SHOWERS AND THUNDERSTORMS. ANOTHER COLD FRONTAL PASSAGE DURING THE MIDDLE OF NEXT WEEK WILL BRINGING ANOTHER CHANCE FOR A ROUND OF SHOWERS AND THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATER TODAY INTO TONIGHT. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. MROCZKA/GIBBS
In the hours before
Special weather statement, Feb 22, 11:23 PM EST, 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 1123 PM EST FRI FEB 22 2008 FLZ014-230500- GULF- 1023 PM CST FRI FEB 22 2008 ...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR GULF COUNTY... * UNTIL 1100 PM CST/MIDNIGHT EST/ AT 1121 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR PORT ST. JOE...MOVING NORTHEAST AT 45 MPH. PEA SIZE HAIL...AND WINDS AROUND 45 MPH ARE POSSIBLE WITH THIS STORM. RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. 14-MROCZKA
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 22, 11:39 PM EST | Severe Thunderstorm Warning | TAE | Franklin, Gulf, Liberty | 36 min |
| Feb 23, 12:07 AM EST | Severe Thunderstorm Warning | TAE | Franklin, Leon, Liberty, Wakulla | 24 min |
| Feb 23, 1:29 AM EST | Severe Thunderstorm Warning | TAE | Dixie | 31 min |
| Feb 23, 1:41 AM EST | Special Marine Warning | TAE | 2 hr | |
| Feb 23, 4:48 AM EST | Fire Weather Watch | TAE | Bay, Calhoun, Dixie, Franklin, Gadsden, Gulf and 10 more | 25 hr |
| Feb 23, 5:06 AM EST | Dense Fog Advisory | TAE | Calhoun, Gadsden, Jackson, Jefferson, Leon, Wakulla | 4 hr |
| Feb 23, 10:17 AM EST | River Flood Warning | TAE | Holmes, Washington | 5 days |
| Feb 23, 12:09 PM EST | River Flood Warning | TAE | Walton | 13 hr |
| Feb 23, 1:19 PM EST | River Flood Advisory | TAE | Calhoun | 24 hr |
Nearby
Special Marine Warnings in Florida, 2008Every special marine warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.